Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 105, NWS St. Louis, MO

June 4, 2005Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2005, 8:04 PM CDT for Shelby County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 8:04 PM CDT (01:04 UTC)
Expired
Jun 4, 2005, 8:45 PM CDT
In force
41 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Shelby County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2060 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2060 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 050105
SVRLSX
MOC205-050145-
/O.NEW.KLSX.SV.W.0105.050605T0104Z-050605T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 845 PM CDT

* AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SHELBINA...AND
  MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3966 9228 3966 9194 3996 9185 3996 9221

$$

RP
1 follow-up statement
000 
WWUS53 KLSX 050130
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT SAT JUN 4 2005

MOC205-050145-
/O.CON.KLSX.SV.W.0105.000000T0000Z-050605T0145Z/
SHELBY MO-
825 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
SHELBY COUNTY...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SMALL CLUSTER OF SEVERE THUNDERSTORM EXTENDS FROM 5 MILES 
SOUTHWEST OF PARIS THROUGH PARIS MISSOURI...MOVING NORTHEAST AT 35 
MPH.

BOATERS ON MARK TWAIN LAKE SHOULD SEEK SHELTER IMMEDIATELY.

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN ITS PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3966 9228 3966 9194 3996 9185 3996 9221

$$
RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 4, 3:10 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT JUN 4 2005

.DISCUSSION...
SUMMER-LIKE PTTN HAS EVOLVED OVR CTRL U.S. WITH RTN OF WARM HUMID
DAYS. MOST OF FA MISSED ON PCPN THIS MRNG AND DRY PTTN DIFFICULT TO
BRK. UA SYNOP FLOW HAS 500MB CLZD LO OVR ERN CO WITH RDGG FM ERN GLF
MEX N TO GT LKS AND E PAC. SVRL S/WVS MOVG NE ARND PLNS LO TO
TRIGGER PDS OF TSRA AS INSTABILITY INCREASES OVR RGN. BOTH NAM AND
GFS HAVING DIFFICULTY IN TIMING AND PLACEMENT OF PCPN AND NCAR WRF
HAS BEEN MDL OF CHOICE FOR FA FOR LAST 2 DAYS. 500MB LO TO LIFT NE
INT WRN ONT BY 36HRS WITH RDGG OVR PLNS AS L/WV TROF MOVS INLAND IN
PAC NW BY 48HRS. BEST CHCS FOR PCPN FOR FA TO BE LT TNGT AND SUN
THEN LESS CHCS FOR ERLY AND MID WK AS RDG BLDS OVR RGN.

MOS TEMPS IN FAIRLY CLS AGMT AND ONLY MADE MINOR ADJS. MAXES TO BE
IN MID-UPR 80S AND MINS UPR 60S-LOW 70S WITH 2-3 DEG WRMR IN METRO
RGN. WITH WRN PTN FA IN MDT RISK TNGT WL INCLD RISK OF STG SFC
WNDS/LRG HAIL IN ZNS THERE. AFT NR TERM...NXT CHCS FOR PCPN APPRS TO
BE WED NGT THRU FRI IN XTNDD AS UPR RDG MOVS E OF FA AND RGN COMES
UNDER SWLY FLOW AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        73  90  69  89 /  40  40  30  20
QUINCY          70  87  64  86 /  70  40  30  20
COLUMBIA        69  87  65  89 /  60  40  30  20
JEFFERSON CITY  69  87  66  89 /  60  40  30  20
SALEM           70  88  67  87 /  40  40  40  20
FARMINGTON      70  88  67  86 /  40  40  40  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

BECHTOLD
Hazardous weather outlook, Jun 4, 4:48 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT SAT JUN 4 2005

ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200-
BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
448 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK
COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-072-051200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-
ST LOUIS CITY-WARREN-
448 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS NORTHEASTERN
KANSAS AND NORTHWESTERN MISSOURI...THERE IS A CHANCE THAT THESE
THUNDERSTORMS WILL SPREAD INTO CENTRAL AND NORTHEAST MISSOURI LATE
THIS EVENING...AND MOVE ACROSS WEST CENTRAL ILLINOIS AND EAST CENTRAL
MISSOURI OVERNIGHT. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE
MAIN THREATS WITH THESE THUNDERSTORMS IF THEY MAINTAIN THERE
STRENGTH AND MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK
COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:14 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis46 min
Jun 4, 8:50 PM CDTSevere Thunderstorm WarningLSXShelby22 min
Jun 4, 9:02 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Jun 4, 9:47 PM CDTSevere Thunderstorm WarningLSXLewis19 min
Jun 5, 3:09 AM CDTSevere Thunderstorm WarningLSXMoniteau29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.